Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 277, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Aug 11, 2016, 5:37 PM CDT for Barton County, Russell County, Kansas. It was in force for 53 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2016, 5:37 PM CDT (22:37 UTC)
- Expired
- Aug 11, 2016, 6:30 PM CDT
- In force
- 53 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Barton County, KS, Russell County, KS
The radar
The Dodge City radar (KDDC), 133 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 6:09 PM CDT | TSTM WND GST 50 | 6 N Susank, KS | |
| Aug 11, 6:25 PM CDT | TSTM WND GST 62 | 2 W Bunker Hill, KS | DELAYED REPORT OF A MEASURED WIND SPEED BY GAUGE OPERATED BY UNION PACIFIC. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 309 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1629 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
324
WUUS53 KICT 112237
SVRICT
KSC009-167-112330-
/O.NEW.KICT.SV.W.0277.160811T2237Z-160811T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
537 PM CDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTON COUNTY IN CENTRAL KANSAS...
SOUTHERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 630 PM CDT
* AT 537 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
MILBERGER...OR 9 MILES NORTHEAST OF OTIS...MOVING NORTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...PAWNEE ROCK...
DORRANCE...ALBERT...OLMITZ...MILBERGER...BUNKER HILL...GALATIA...
SUSANK...WILSON STATE PARK...WILSON LAKE...ODIN...
GREAT BEND AIRPORT AND CHEYENNE BOTTOMS.
#
#
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 187 AND 204.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3880 9904 3896 9849 3836 9849 3826 9899
3826 9903
TIME...MOT...LOC 2237Z 217DEG 35KT 3862 9893
HAIL...1.00IN
WIND...60MPH
$$
METZGER4 follow-up statements
549
WWUS53 KICT 112250
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
550 PM CDT THU AUG 11 2016
KSC009-167-112330-
/O.CON.KICT.SV.W.0277.000000T0000Z-160811T2330Z/
BARTON KS-RUSSELL KS-
550 PM CDT THU AUG 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR BARTON AND SOUTHERN RUSSELL COUNTIES...
AT 548 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MILBERGER...OR
12 MILES SOUTH OF RUSSELL...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...PAWNEE ROCK...
DORRANCE...ALBERT...OLMITZ...MILBERGER...BUNKER HILL...GALATIA...
SUSANK...WILSON STATE PARK...WILSON LAKE...ODIN...
GREAT BEND AIRPORT AND CHEYENNE BOTTOMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM. THESE STORMS ARE
SLOW MOVING WITH TORRENTIAL RAINFALL....AND MAY LEAD TO FLASH
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3880 9904 3896 9849 3836 9849 3826 9899
3826 9903
TIME...MOT...LOC 2248Z 217DEG 35KT 3871 9885
HAIL...1.00IN
WIND...60MPH
$$
METZGER762
WWUS53 KICT 112301
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
601 PM CDT THU AUG 11 2016
KSC009-167-112330-
/O.CON.KICT.SV.W.0277.000000T0000Z-160811T2330Z/
BARTON KS-RUSSELL KS-
601 PM CDT THU AUG 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR BARTON AND SOUTHERN RUSSELL COUNTIES...
AT 601 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF RUSSELL...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
HOISINGTON...CLAFLIN...DORRANCE...ALBERT...OLMITZ...MILBERGER...
BUNKER HILL...GALATIA...SUSANK...WILSON STATE PARK...WILSON LAKE...
ODIN AND CHEYENNE BOTTOMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3880 9904 3896 9849 3849 9849 3834 9903
TIME...MOT...LOC 2301Z 217DEG 35KT 3881 9875
HAIL...1.00IN
WIND...60MPH
$$
METZGER706
WWUS53 KICT 112313
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT THU AUG 11 2016
KSC009-167-112330-
/O.CON.KICT.SV.W.0277.000000T0000Z-160811T2330Z/
BARTON KS-RUSSELL KS-
613 PM CDT THU AUG 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN BARTON AND SOUTHERN RUSSELL COUNTIES...
AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DORRANCE...OR
10 MILES EAST OF RUSSELL...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DORRANCE...BUNKER HILL...SUSANK...WILSON STATE PARK AND WILSON LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3896 9849 3868 9849 3853 9891 3883 9892
TIME...MOT...LOC 2313Z 217DEG 35KT 3890 9866
HAIL...1.00IN
WIND...60MPH
$$
METZGER918
WWUS53 KICT 112323
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
623 PM CDT THU AUG 11 2016
KSC009-167-112333-
/O.EXP.KICT.SV.W.0277.000000T0000Z-160811T2330Z/
BARTON KS-RUSSELL KS-
623 PM CDT THU AUG 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BARTON AND
SOUTHERN RUSSELL COUNTIES WILL EXPIRE AT 630 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3896 9849 3868 9849 3853 9891 3883 9892
TIME...MOT...LOC 2320Z 217DEG 35KT 3890 9866
$$
METZGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 3:07 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 11, 3:07 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service Wichita KS 307 PM CDT THU AUG 11 2016 .SHORT TERM...(This evening through Saturday night) Issued at 307 PM CDT Thu Aug 11 2016 Main forecast concern for the next 24 hours will be the cold front to push through tonight into Fri morning. This front currently extends from northeast Nebraska into west central KS and is continuing to push south. Storms are expected to develop soon over west central KS as the right entrance region of a jet max slides over the area. In addition, increased surface convergence should also lead to development prior to 00z. Convection is expected to increase in coverage this evening as 850-700mb moisture transport ramps up along with most of the area under diffluent flow aloft. While widespread severe storms are not anticipated, can't rule out a wet microburst and small hail with any storm. With PW values remaining around or just over 2", very high rainfall rates will be likely with any shower or storm tonight, so wouldn't be shocked to see a few flood warnings issued. The good news regarding prolonged flooding is that the front will be fairly progressive as it pushes south, before stalling out over OK/AR Fri through the weekend. So for Fri, the better precip chances will be over the southern portion of the forecast area with only SE KS holding onto POPs for Fri night into Sat. The passage of the front will return the area to more seasonal temps with highs in the mid and upper 80s expected for Fri through the weekend. .LONG TERM...(Sunday through Thursday) Issued at 307 PM CDT Thu Aug 11 2016 The next feature to keep an eye on will be a tropical impulse that is expected to track north out of the se TX/LA Gulf coast area. Both the GFS and ECMWF lift this energy north over the arklatex region Sat night and into far eastern OK/AR by Sun evening. This should enhance the areal extent of rainfall along the stalled surface front for Sun night through Mon night. While it still looks like the more significant rainfall will occur from eastern Ok into southern MO and AR, cant rule out that some of it may clip far se KS. Temps should remain fairly comfortable through these extended periods with highs at or slightly below seasonal averages. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1252 PM CDT Thu Aug 11 2016 VFR conditions are expected for the next 24 hours. The main concern and possible exception, to the VFR conditions, will be in and around convection that will slowly move into the area from NW KS late this evening and overnight. Could see some MVFR cigs in around some of the heavier storms overnight. Expect the convection to move into KRSL/KGBD by around 01z/Fri and KSLN and KHUT by around 03z/Fri. The convection is expected to slowly propagate to the S-SE late tonight or early Fri morning, as a cold front pushes south across the forecast area. Ketcham && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 75 88 71 87 / 50 50 30 10 Hutchinson 74 87 69 86 / 50 50 20 10 Newton 74 87 70 86 / 60 60 20 10 ElDorado 75 88 71 86 / 60 60 30 10 Winfield-KWLD 75 89 72 88 / 40 40 40 20 Russell 70 87 66 87 / 60 20 10 10 Great Bend 70 87 66 87 / 50 20 10 10 Salina 73 87 68 89 / 70 60 10 10 McPherson 73 87 69 87 / 60 60 20 10 Coffeyville 76 92 73 87 / 30 50 50 30 Chanute 75 89 72 86 / 30 50 40 20 Iola 75 88 72 86 / 40 50 40 10 Parsons-KPPF 76 91 72 86 / 30 50 50 20 && .ICT Watches/Warnings/Advisories... Heat Advisory until 8 PM CDT this evening for KSZ049>053-067>072- 082-083-091>096-098>100. && SHORT TERM...RBL LONG TERM...RBL AVIATION...Ketcham
Hazardous weather outlook, Aug 11, 4:38 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 438 PM CDT THU AUG 11 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-120915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 438 PM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT HEAT INDICES BETWEEN 105 TO 110 WILL OCCUR THROUGH THE EARLY EVENING HOURS ACROSS MUCH OF THE REGION. PLEASE REFER TO THE HEAT ADVISORY FOR MORE DETAILS. SCATTERED THUNDERSTORMS ARE LIKELY THIS EVENING FOR LOCATIONS GENERALLY NORTHWEST OF AN ANTHONY...TO HUTCHINSON TO SALINA LINE. SHOWERS AND STORMS WILL THEN EXPAND SOUTHWARD OVERNIGHT TO AFFECT MOST OF CENTRAL AND EASTERN KANSAS. THE STRONGER STORMS WILL BE CAPABLE OF QUARTER SIZE HAIL AND 60 MPH DOWNBURST WINDS. IN ADDITION...ANY OF THE MORE INTENSE SHOWERS AND STORMS WILL PRODUCE VERY HIGH RAINFALL RATES WHICH MAY LEAD TO SOME LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL LINGER ACROSS MUCH OF THE AREA ON FRIDAY...ESPECIALLY ACROSS SOUTHERN KANSAS. THE STRONGER STORMS FRIDAY AFTERNOON AND EARLY EVENING WILL BE CAPABLE OF 50 MPH WINDS AND HEAVY RAIN WHICH MAY LEAD TO FLOODING. STORM CHANCES WILL GRADUALLY DIMINISH FROM NORTH TO SOUTH FRIDAY NIGHT INTO EARLY SATURDAY MORNING. STORM CHANCES WILL RETURN TO FAR SOUTHEAST KANSAS SUNDAY NIGHT THROUGH TUESDAY WITH HEAVY RAIN BEING THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/ LAWSON
In the hours before
Special weather statement, Aug 11, 4:04 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
404 PM CDT THU AUG 11 2016
KSZ032-112130-
RUSSELL KS-
404 PM CDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
WESTERN RUSSELL COUNTY IN CENTRAL KANSAS...
* UNTIL 430 PM CDT
* AT 402 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR MILBERGER...OR 8 MILES
SOUTHEAST OF WALKER...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL...GORHAM...MILBERGER...BUNKER HILL AND RUSSELL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3897 9903 3907 9875 3876 9861 3870 9901
3870 9904
TIME...MOT...LOC 2104Z 221DEG 27KT 3878 9897
LAWSONLocal storm report, Aug 11, 4:42 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
442 PM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND DMG RUSSELL 38.89N 98.85W
08/11/2016 RUSSELL KS LAW ENFORCEMENT
A FEW TREE BRANCHES WERE BLOWN DOWN IN THE CITY OF
RUSSELL.
&&
CWHLocal storm report, Aug 11, 4:43 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
443 PM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL 2 W RUSSELL 38.89N 98.89W
08/11/2016 E0.75 INCH RUSSELL KS LAW ENFORCEMENT
&&
CWHSpecial weather statement, Aug 11, 4:57 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
457 PM CDT THU AUG 11 2016
KSZ032-033-112245-
RUSSELL KS-LINCOLN KS-
457 PM CDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
RUSSELL COUNTY IN CENTRAL KANSAS...
WESTERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 545 PM CDT
* AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR RUSSELL...
MOVING NORTHEAST AT 25 MPH. LAW ENFORCEMENT HAS REPORTED DOWN
TREE LIMBS AND VERY HEAVY RAIN WITH THESE STORMS.
HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RUSSELL...LUCAS...SYLVAN GROVE...LURAY...DORRANCE...MILBERGER...
BUNKER HILL...PARADISE...WALDO...ASH GROVE...WILSON STATE PARK...
WILSON LAKE AND RUSSELL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.
THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. RAIN RATES OF
2 INCHES PER HOUR CAN BE EXPECTED. LISTEN FOR LATER STATEMENTS OR
POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND
FLOODING BECOME MORE IMMINENT.
&&
LAT...LON 3922 9833 3887 9845 3887 9849 3881 9849
3870 9898 3913 9900 3913 9849 3922 9849
TIME...MOT...LOC 2155Z 219DEG 20KT 3894 9885
METZGERLocal storm report, Aug 11, 5:23 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
523 PM CDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0511 PM TSTM WND GST RUSSELL AIRPORT 38.87N 98.82W
08/11/2016 M58 MPH RUSSELL KS OFFICIAL NWS OBS
&&
CWHSpecial weather statement, Aug 11, 5:32 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 532 PM CDT THU AUG 11 2016 KSZ032-047-112315- RUSSELL KS-BARTON KS- 532 PM CDT THU AUG 11 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS... BARTON COUNTY IN CENTRAL KANSAS... * UNTIL 615 PM CDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR SHAFFER... MOVING NORTHEAST AT 30 MPH. THESE ARE SLOW MOVING STORMS WITH VERY HEAVY RAIN WHICH INCREASES THE RISK FOR ISOLATED FLOODING. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... GREAT BEND...HOISINGTON...ELLINWOOD...CLAFLIN...PAWNEE ROCK... ALBERT...OLMITZ...GALATIA...SUSANK...ODIN... GREAT BEND AIRPORT AND CHEYENNE BOTTOMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. && LAT...LON 3882 9849 3826 9848 3826 9901 3869 9903 TIME...MOT...LOC 2231Z 219DEG 26KT 3840 9912 METZGER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 4:04 PM CDT | Special Weather Statement | ICT | Russell | 26 min |
| Aug 11, 4:10 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 50 min |
| Aug 11, 4:57 PM CDT | Special Weather Statement | ICT | Russell | 48 min |
| Aug 11, 5:32 PM CDT | Special Weather Statement | ICT | Barton | 43 min |
| Aug 11, 6:14 PM CDT | Special Weather Statement | ICT | Lincoln | 31 min |
| Aug 11, 6:25 PM CDT | Special Weather Statement | ICT | Barton, Russell | 50 min |
| Aug 11, 6:51 PM CDT | Special Weather Statement | ICT | Rice | 39 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.